# SDR SWAA2023062242695

- Difficulty date: April 27, 2023
- Submitted: June 22, 2023
- Operation: Air carrier
- Aircraft: N8631A
- Make and model: Boeing 737-8H4
- Aircraft serial: 42385
- Aircraft time: 30,380 hours, 14,192 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Odor
- Location: Zn 100 Fus Lower
- Stage of operation: AP
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING DESCENT INTO STL ABOUT 15 MIN OUT A FA RELAYED TO US PILOTS THAT SOME PAX SMELLED LIKE A MATCH WAS LIT SOMEWHERE IN THE CABIN. ABOUT THIS TIME I WAS AT 290 KTS AND MY CDU DISPLAYED DRAG REQUIRED . SO I EXTENDED THE SPEED BRAKES OUT TO JUST SHORT OF THE FLIGHT DETENT MARK SHORTLY THEREAFTER THE FA RELAYED THAT THE SMELL DISSIPATED BUT THERE WAS NOW A HIGH PITCHED GRINDING NOISE EMANATING FROM UNDER THE FLOOR NEAR ROW 13 ON FO SIDE. WE FLEW A NORMAL APPROACH AND LANDING WITHOUT ANY ABNORMAL INDICATIONS SOUNDS OR FEEL<[01] PERFORMED CONDITIONAL INSPECTION PER AMM 05-51-56 T/S PER FIM TASK 21-00 TASK 806 FOUND RH RECIRC FAN GRINDING OK TO CONTINUE PER MEL 21-31-04 SP1 SP2;[02] REMOVED & REPLACED RH RECIRC FAN IAW AMM 21-25-02; LEAK & OPS CHECK GOOD.
